Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Low T3 and T4, high TSH levels. Thyroxine prescribed. Any side effect?

Good Day to all. Sir, I am 30 years Old female and recently I have been diagnosed that level of my T3 and T4 are quite low and TSH is quite high. I have consulted a Endocrinologist in this regard and she advised me to start THYROXINE 50Mcg. I wanted to know is there any side effect of the said Medicine and should i take it with glass of MILK or with WATER...?? Kindly advise...

Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi Nazia.

There is no side effect of the thyroid supplement you have been prescribed when you take it in appropriate doses as prescribed by your doctor.
You must take the medication empty stomach and ONLY WITH WATER. You should always avoid milk or any food item for 60 minutes following ingestion of the tablet.
I hope you got the answer. Take care.
Answered: Sun, 21 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
THYROXINE  is a hormone replacement medicine usually given to patients with hypothyroidism.This is taken on empty stomach half to one hour before meals and with full glass of water.
Avoid taking any calcium or iron supplement within 4 hours of taking thyroxine.
Thyroxine dosing is carefully controlled and titrated to achieve TSH levels within the normal reference range and in such a dose,it never causes any side effects.The dose  is adjusted at 4 to 6 weeks interval until attainment of clinical and biochemical euthyroid ism.Starting dose and dose changes differ with different individuals.

Thyroxine  overdose can result in heart palpitations, abdominal pain, nausea, anxiousness, confusion, agitation, insomnia, weight loss, and increased appetite. Allergic reactions to the medication are characterized by symptoms such as difficulty breathing, shortness of breath, or swelling of the face and tongue.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor